Pituitary Apoplexy Following Chlorpromazine Stimulation

Victor E. Silverman, A. E. Boyd, John A. Mccrary, Peter O. Kohler

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Chlorpromazine is frequently administered to patients with hyperprolactinemia to stimulate an increase in the serum levels of prolactin. A patient with a prolactin secreting adenoma is described in whom pituitary apoplexy developed in association with a hypotensive episode following the administration of 25 mg of chlorpromazine. Prolactin levels fell from more than 2,000 ng/ml to 340 ng/ml following infarction of the pituitary tumor. Pituitary apoplexy should be considered as a rare complication of chlorpromazine stimulation in a patient with a pituitary tumor.

Original languageEnglish (US)
Pages (from-to)1738-1739
Number of pages2
JournalArchives of internal medicine
Volume138
Issue number11
DOIs
StatePublished - Nov 1978

    Fingerprint

ASJC Scopus subject areas

  • Internal Medicine

Cite this